why am I losing weight?

JackieOnLine

Moderator
Staff member
I thought for sure it was "just" anxiety but my doctor thinks I could have colon cancer because I am 57 and have never had one and she says people are getting it earlier than we used to. no other symptoms I can think of, though...

working on getting labs done (for thyroid and what else?) and getting a mammo today and working on a colonoscopy.

what else should we be looking into? my insurance ends FRIDAY but a smart poster pointed out I should be able to get COBRA thank god.

:oops:
 

DianaCox

Bad Cop
Lots of reasons for losing weight - don't make yourself more anxious by thinking your doctor said you could have colon cancer - she's (rightly) trying to get you to have your long overdue initial colonoscopy NOW.

Ask for Suprep - it is less awful of a prep than GoLightly (much smaller volume to get down). And make sure you have aloe buttwipes.
 

JackieOnLine

Moderator
Staff member
I know last year I lost because I stopped taking Lexapro in May. and I have had a lot of anxiety since then, especially the month of February.

but what other reasons? thyroid, I know, what else?
 
Last edited:

Spiky Bugger

Well-Known Member
You have been emptying your cupboards for your move? You’ve eaten all the (fattening) goodies? All that’s left is healthier stuff? Or canned tuna and eggs...so you’re suddenly on a keto diet?
 

JackieOnLine

Moderator
Staff member
Up until last week, I was convinced it's just anxiety and having more restriction than I used to which seriously happened when I went off Lexapro. I had been eating all that I wanted but last week I started eating all that I was capable of and I still lost
I've been eating good healthy food and in addition to that I've been eating Donuts candy bars Etc trying to gain weight.

That is why I felt so scared this morning when I saw I have lost again, because I was literally trying to eat as much as possible and still lost.:rolleyes:

other changes in the last six months: went from a job where I was running around all the time to one where I am mostly driving, I figure that is at least 50,000 FEWER steps I am getting each week.

also have been on Ramilpril for high blood pressure and my doctor has increased the dose twice. as it's sedating, I figure that would make it harder to lose.

now I see why she was concerned.
 
Last edited:

Spiky Bugger

Well-Known Member
Also, I’m cooperating with MrSue’s keto diet. That is, HE needs to stop being “pre-diabetic.” And he’s decided to try keto, because his adherence to regular diets isn’t helping.

That means he can eat steak, eggs, bacon and good fats. VERY limited carbs. But where TF does that leave me? If we consume, say a 2000 calorie diet, and 80% of those calories are from fat, and I malabosorb 80% of the 80%...I’m hungry because my body is trying to live off of 320 calories.

So this needs to be in a different forum and right now I need another Snickers ice cream bar. That should work. Right?
 
Last edited:

Spiky Bugger

Well-Known Member
And...you just STOPPED taking a drug that can cause weight gain or loss. Are you peeing a lot, too?

“Weight gain caused by Lexapro may be due to fluid retention, lack of exercise, increased appetite, or other factors. Experts recommend physical activity and eating fewer high-calorie foods to manage weight gain while taking Lexapro or other antidepressants.Jul 31, 2014”
 
Last edited:

JackieOnLine

Moderator
Staff member
no, it was last May I stopped the Lexapro, not peeing more or less I don't think. I do think I might be more thirsty than usual, but I was thinking that was the donuts.

so, diabetes!!! :unsure: :frown: well, that beats cancer. I think.


I can tell you from experience and talking to others, SSRIs just cause weight gain when you go on and the weight falls off when you go off. which is what was going on last summer, I assume.

besides that, I experience more restriction since going off. I can't find anyone else to compare to, but you feel LESS on the medication, and I guess restriction is a "feeling" although not exactly.
 

JackieOnLine

Moderator
Staff member
I’m hungry because my body is trying to live off of 320 calories.

So this needs to be in a different forum and right now I need another Snickers ice cream bar. That should work. Right?
I'd have an ice cream bar if it were me...but I might not be the best example.
 

JackieOnLine

Moderator
Staff member
she's (rightly) trying to get you to have your long overdue initial colonoscopy NOW.
we tried our best but could not get me scheduled in time so it will have to wait. but in trying to scare me she succeeded! I will now get one the next time I have insurance. including COBRA which I will try to get ASAP. apparently there is no way to speed up the process, it depends on my (now ex) company sending out the info so I can sign up.

my Mammo was normal and my labs are almost all normal. I am just a too-small step under pre-diabetes so I need to cut it out with all the sugar, A1c is 5.6 (remember I've been pushing sweets trying to not lose)

creatinine was just a bit low, just under the parameters. I googled and don't know what to think about that.

And...you just STOPPED taking a drug that can cause weight gain or loss. Are you peeing a lot, too?

“Weight gain caused by Lexapro may be due to fluid retention, lack of exercise, increased appetite, or other factors. Experts recommend physical activity and eating fewer high-calorie foods to manage weight gain while taking Lexapro or other antidepressants.Jul 31, 2014”
lexapro does NOT cause weight loss, trust me. everybody gains on it. experts who think you can stop that with counting calories don't know what they are talking about.

I ate like a horse all week and was up a couple pounds so I feel a little better - not like when I posted and I was freaked out.
 
Top